Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rayataz
May 23, 2003

I have been following the studies of Rayataz closely since it may be my next line of defense. I was on Crixivan to start but was taken off because of the side effects high blood sugars lipodystrophy nausea. Everything I read seems to suggest that Rayataz does not cause these side effects as of yet. I know that i within a few months of taking Crixivan I had these side effects. How long before they are sure that this drug will not cause these problems.

Response from Dr. Henry

Atazanavir out to 12-24 months has not been linked to elevations in plasma lipids. I am a little less clear about body fat distribution since the drug has not been used much with drugs that are not believed to promote that problem as much (i.e. not used much with abacavir or tenofovir or AZT). It probably will take several years to get a good hold on that but there often has been some linkage between plasma lipids and body fat problems so we are hopeful. KH



Previous
Trizivir vs alcohol
Next
No HIV - right to AIDS

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement